MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT (+13.00 OD)
Health Effect - Clinical Codes Eye Injury (1845); Excessive Tear Production (2235)
Date of Event 10/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding this report, device evaluation is pending.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
Report stated after iol was inserted into the eye, when surgeon was "dialing" it into place, a rough edge on the iol caused a tear in posterior capsule.The lens was centered in capsule when patient left the or.The lens may need to be explanted in the future if it does not stay in place.Additional information received on november 11, 2016 indicated that the lens was explanted on (b)(6) 2016 and was replaced with another iol (ar-40).
 
Additional Manufacturer Narrative
Complaint evaluation details from qa (b)(4): s/n: (b)(4) as the complaint product was not received from customer, visual inspection was not performed and further information could not be provided.According to the customer, a tear in the posterior capsule due to a rough edge on the iol during iol insertion.No abnormalities were found in production and inspection records of the product.Root cause was not determined.From the investigation it is believed this issue is not product related.(b)(4).Product not returned.
 
Event or Problem Description
Report stated after iol was inserted into the eye, when surgeon was "dialing" it into place, a rough edge on the iol caused a tear in posterior capsule.The lens was centered in capsule when patient left the o.R.The lens may need to be explanted in the future if it does not stay in place.Additional information received on november 11, 2016 indicated that the lens was explanted on (b)(6) 2016 and was replaced with another iol (ar-40).

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6149220
Report Number3006723646-2016-00024
Device Sequence Number10939911
Product Code HQL
UDI-Device Identifier04547480480640
UDI-Public04547480480640
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model NumberHOYA ISERT (+13.00 OD)
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR